Alert archive / Vermont / High Wind Watches in 2012
High Wind Watch 3, NWS Burlington, VT
NWS Burlington, VT issued this high wind watch at Dec 19, 2012, 3:15 PM EST for 4 counties in New York; 5 counties in Vermont. It took effect at Dec 21, 2012, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2012, 3:15 PM EST (20:15 UTC)
- In effect from
- Dec 21, 2012, 1:00 AM EST
- Expired
- Dec 20, 2012, 12:06 PM EST
- In force
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 31 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135 WWUS71 KBTV 192015 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 315 PM EST WED DEC 19 2012 NYZ029>031-034-VTZ006-016>019-201100- /O.NEW.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 315 PM EST WED DEC 19 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND EXPOSED HIGHER ELEVATIONS OF THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...VERY GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY FOR NEAR RUTLAND TO RIPTON TO NASHVILLE TO UNDERHILL TO CAMBRIDGE TO MONTGOMERY CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
3 follow-up statements
351 WWUS71 KBTV 192028 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 328 PM EST WED DEC 19 2012 VTZ011-201100- /O.EXA.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/ WESTERN RUTLAND- INCLUDING THE CITY OF...RUTLAND 328 PM EST WED DEC 19 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * LOCATIONS...FOR WESTERN RUTLAND COUNTY...INCLUDING THE CITY OF RUTLAND. * HAZARDS...VERY GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY NEAR THE CITY OF RUTLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ029>031-034-VTZ006-016>019-201100- /O.CON.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 328 PM EST WED DEC 19 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WATCH...FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND EXPOSED HIGHER ELEVATIONS OF THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...VERY GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY FROM NEAR RIPTON TO NASHVILLE TO UNDERHILL TO CAMBRIDGE TO MONTGOMERY CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
746 WWUS71 KBTV 200935 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 435 AM EST THU DEC 20 2012 NYZ029>031-034-VTZ006-011-016>019-202200- /O.CON.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID...JOHNSON...STOWE... RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 435 AM EST THU DEC 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WATCH...FROM LATE TONIGHT THROUGH FRIDAY EVENING. * LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND EXPOSED HIGHER ELEVATIONS OF THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...VERY GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE...ESPECIALLY FROM NEAR RIPTON TO NASHVILLE TO UNDERHILL TO CAMBRIDGE TO MONTGOMERY CENTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
105 WWUS71 KBTV 201706 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1206 PM EST THU DEC 20 2012 VTZ006-011-016>019-210115- /O.UPG.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/ /O.NEW.KBTV.HW.W.0004.121221T0900Z-121222T0000Z/ LAMOILLE-WESTERN RUTLAND-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...RUTLAND... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1206 PM EST THU DEC 20 2012 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE WESTERN SLOPES AND EXPOSED HIGHER TERRAIN OF THE GREEN MOUNTAINS IN VERMONT...INCLUDING THE TOWNS OF RUTLAND...UNDERHILL...RIPTON...NASHVILLE...AND CAMBRIDGE. * HAZARDS...STRONG TO DAMAGING SOUTHEAST WINDS. * WINDS...SOUTHEAST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. LOCALIZED HIGHER GUSTS POSSIBLE FOR IMMEDIATE WESTERN SLOPE AREAS. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 8 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...SCATTERED POWER OUTAGES...PROPERTY DAMAGE...AND DOWNED TREES ARE LIKELY. SNOW COVERED TREES ABOVE 1500 FEET ARE ESPECIALLY VULNERABLE TO BEING DOWNED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ029>031-034-210115- /O.UPG.KBTV.HW.A.0003.121221T0600Z-121222T0000Z/ /O.NEW.KBTV.WI.Y.0012.121221T0900Z-121222T0000Z/ SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 1206 PM EST THU DEC 20 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...EXPOSED HIGHER TERRAIN OF THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK. * HAZARDS...VERY GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 6 AM AND 2 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ027-VTZ003-004-007-210115- /O.NEW.KBTV.WI.Y.0012.121221T0900Z-121222T0000Z/ NORTHERN FRANKLIN-ORLEANS-ESSEX-CALEDONIA- INCLUDING THE CITIES OF...MALONE...NEWPORT...ISLAND POND... ST. JOHNSBURY 1206 PM EST THU DEC 20 2012 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST FRIDAY. * LOCATIONS...THE NORTHEAST KINGDOM OF VERMONT AND NORTHERN FRANKLIN COUNTY OF NEW YORK. * HAZARDS...VERY GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY SOUTHEAST WINDS WILL DEVELOP EARLY FRIDAY MORNING AND PEAK BETWEEN 7 AM AND 4 PM ON FRIDAY...BEFORE DISSIPATING BY EVENING. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 12:36 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 19, 12:36 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1236 PM EST WED DEC 19 2012 .SYNOPSIS... LINGERING RAIN AND SNOW SHOWER ACTIVITY WILL GRADUALLY TAPER OFF TODAY INTO THIS EVENING WITH ANY ADDITIONAL MINOR ACCUMULATIONS CONFINED TO THE NORTHERN MOUNTAINS. A SHORT PERIOD OF DRY WEATHER IS EXPECTED BY TONIGHT INTO THURSDAY AS HIGH PRESSURE MAKES A BRIEF VISIT TO THE REGION. BY THURSDAY NIGHT INTO FRIDAY AND NEXT WEEKEND DEEP LOW PRESSURE WILL SWING INTO THE REGION WITH WIDESPREAD RAIN AND MIXED PRECIPITATION. STRONG AND GUSTY WINDS ARE ALSO POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING WITH THIS SYSTEM. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 1232 PM EST WEDNESDAY...CYCLONIC UPSLOPE FLW AND SOME LOW TO MID LVL RH WL CONT TO PRODUCE LIGHT VALLEY RAIN AND MTN SNOW SHOWERS THRU THE REST OF THIS AFTN. LATEST WEB CAM AT BOLTON VALLEY SHOWS AN ADDITIONAL LIGHT ACCUMULATION HAS OCCURRED OVER THE PAST COUPLE OF HRS...THEREFORE GIVEN SATL TRENDS AND ADDITIONAL ENERGY ROTATING ACRS OUR CWA...WL CONT LIKELY POPS WITH A DUSTING TO 1 INCH POSSIBLE OF NEW SNOW BY THIS EVENING. BEST CHCS FOR SNOW WL BE FROM JAY PEAK TO SMUGGS TO STOWE TO SUGARBUSH. ELSEWHERE...SCATTERED SHOWERS WL CONT...BUT QPF WL BE VERY LIGHT WITH TEMPS MAINLY IN THE M/U30S VALLEYS TO U20S MTNS. OVERALL JUST A FEW MINOR TWEAKS TO THE CURRENT FORECAST WITH THE ONLY SIGNIFICANT CHANGE BEING TO REFLECT AREAL COVERAGE WORDING TO COVER ONGOING RAIN/SNOW SHOWERS ACROSS THE CHAMPLAIN VALLEY...THE NORTHERN ADIRONDACKS AND THE GREEN MOUNTAINS. THE RAIN/SNOW SHOWERS WILL CONTINUE TO BE MAINLY FOCUSED ALONG THE GREENS AND ESPECIALLY WESTERN- FACING SLOPE AREAS THROUGH THE AFTERNOON WITH MORE ISOLATED SNOW SHOWERS ALONG THE NORTHERN ADIRONDACKS. SPOTTER REPORTS ALONG THE WESTERN-FACING SLOPES INDICATE ABOUT AN INCH AND A HALF OF WET SNOW HAS FALLEN...AND AN ADDITIONAL INCH OR TWO WILL BE POSSIBLE IN HIGHER TERRAIN LOCATIONS. LOCAL WRF FROUDE NUMBER PROGS COMBINED WITH NORTH/NORTHWEST FLOW FAVORS ISOLATED TO SCATTERED RAIN/SNOW SHOWERS IN THE CHAMPLAIN VALLEY INTO LATE AFTERNOON...BUT GROUND TEMPERATURES ARE TOO WARM FOR ANY SNOW SHOWERS TO ACCUMULATE ON ASPHALT SURFACES. OVERCAST SKIES WILL KEEP TEMPERATURES FROM CLIMBING ALL THAT MUCH WITH THE NORTH COUNTRY UNDER NEGLIGIBLE LOW-LEVEL COLD AIR ADVECTION. DESPITE THE CLOUDS WE STILL EXPECT ABOVE- NORMAL HIGHS FOR MID- DECEMBER...REACHING INTO THE LOWER/MID 30S IN THE COOLER MOUNTAINOUS AREAS TO THE UPPER 30S IN THE VALLEYS. && .SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY/... AS OF 404 AM EST WEDNESDAY...ANY LINGERING EVENING NORTHERN MOUNTAIN SNOW SHOWERS/FLURRIES TO END OVERNIGHT AS AFOREMENTIONED SHORTWAVE RIDGING BUILDS INTO THE REGION. FORECAST CHALLENGE WILL BE THE DEGREE OF LINGERING RH IN THE 925 MB LAYER WITH LATEST PROGS SUGGESTING A RATHER CLOUDY NIGHT DESPITE BROAD SUBSIDENCE ALOFT. LEANED TOWARD THE MILDER END OF AVBL BIAS-CORRECTED TEMPERATURE DATA HOLDING LOW TEMPERATURES MAINLY IN THE MID TO UPPER 20S EAST...AND AROUND 20 WEST WHERE SOME PARTIAL CLEARING IS POSSIBLE LATE. BY THURSDAY AT LEAST SOME PARTIAL SUN IS EXPECTED IN THE MORNING AS RIDGING EXITS FAIRLY QUICKLY EAST BY THE AFTERNOON HOURS AND NORTHERLY FLOW TRENDS EASTERLY OVER TIME. HIGHS TO REMAIN SEASONABLY MILD GENERALLY IN THE 35 TO 40 RANGE. THE DIRECTIONAL WIND CHANGES BY LATER IN THE DAY WILL HERALD THE APPROACH OF THE NEXT STORM SYSTEM IN OUR CURRENT ACTIVE PATTERN WITH A BROAD INCREASE IN HIGH CLOUD COVER TOWARD DAY'S END. THIS SYSTEM LIKELY TO BE THE MOST ENERGETIC OF OUR RECENT STRING OF STORMS...WITH THIS MORNING'S GUIDANCE CONTINUING TO SUGGEST INCREASING PROBABILITES OF OF A DOWNSLOPE HIGH WIND THREAT BY LATER THURSDAY NIGHT INTO THE FIRST HALF OF FRIDAY. MODELS IN OVERALL GOOD AGREEMENT IN REGARD TO PCPN ARRIVAL/TIMING LATER THURSDAY NIGHT...AND ALSO SUGGEST AT LEAST SOME MIXED PTYPE ISSUES IN THE FIRST FEW HOURS AFTER PCPN ONSET ACROSS THE ERN DACKS/ERN VT SO WILL CONTINUE WITH THIS IDEA. WITH THE STRENGHTENING SOUTHEASTERLY LOW LEVEL FLOW...TEMPERATURES WILL REMAIN STEADY OR SLOWLY RISE HOWEVER...SO AS BOUNDARY LAYER WARMS BY LATER AT NIGHT INTO FRIDAY MORNING PCPN SHOULD TRANSITION TO ALL RAIN FOR MOST OF THE REGION...TAKING ON THE CLASSIC UPSLOPE/DOWNSLOPE SHADOWING SIGNATURE WE OFTEN SEE DURING SUCH STRONGER WIND EPISODES. SPEAKING OF THOSE WINDS...HAVE BEGUN THE TREND UPWARD IN REGARD TO SPEED AND GUSTINESS ALONG OUR WESTERN GREEN MTN SLOPES...AND TO A LESSER EXTENT ACROSS THE WRN DACKS AND NRN CT RVR VALLEY IN FAR NERN VT...SUGGESTING GUSTS TO AT LEAST 40 MPH POSSIBLE. PROBLEMATIC AS ALWAYS IN FORECASTING THESE WINDS WILL BE THE DEPTH OF THE PBL AND DEGREE TO WHICH STRONGEST LLJ CORE IS EMBEDDED WITHIN STABILIZING HEAVIER FRONTAL RAIN BANDS. NONETHELESS WITH MEAN FLOW FROM 120-140 DEG AND LAYER 925-850 MB ISOTACHS IN THE 50 TO 65 KT RANGE FROM 06-18Z FRIDAY THIS IS CERTAINLY SOMETHING WE'LL NEED TO KEEP AN EYE ON. IN REGARD TO HIGHS...READINGS AGAIN REMAINING MILD AND MAINLY UPPER 30S TO LOWER 40S FOR MOST SPOTS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 307 AM EST WEDNESDAY...ACTIVE WEATHER CONTINUES INTO THE WEEKEND AS CLOSED LOW AFFECTS THE EAST COAST. THIS STACKED LOW WILL BE NEAR THE EASTERN GREAT LAKES FRIDAY NIGHT...WITH STRONG SOUTHERLY FLOW BRINGING WARM AIR NORTHWARD ACROSS THE NORTH COUNTRY. WHILE PRECIP MAY HAVE BEGAN AS SNOW...THIS SURGE OF WARM AIR WILL HAVE RAIN MIX WITH SNOW IN THE VALLEYS FRIDAY NIGHT...BEFORE THE LOW MOVES EASTWARD...SHIFTING FLOW FROM THE NORTH AND NORTHWEST...AND BRINGING A RETURN TO COLDER AIR. MIN TEMPS FRIDAY NIGHT WILL GENERALLY BE IN THE 20S. SATURDAY WILL BE COOLER THAN FRIDAY...WITH MAX TEMPS IN THE U20S-M30S. THE LOW WILL BE SLOW TO MAKE ITS WAY TO THE ATLANTIC...KEEPING THE NORTH COUNTRY IN NW FLOW...AND CHANCE FOR SNOW SHOWERS FOR THE REST OF THE WEEKEND. THIS NW FLOW WILL CONTINUE TO FILTER IN COLDER AIR AS WELL. SATURDAY NIGHT TEMPS WILL BE NOTICEABLY COOLER IN THE TEENS AND L20S. THIS GENERAL COOLING TREND WILL CONTINUE WITH MINS IN THE TEENS AND SINGLE DIGITS AND MAX TEMPS IN THE 20S. HIGH PRESSURE BUILDS IN AT THE SFC MONDAY INTO EARLY TUESDAY...PROVIDING DRY CONDITIONS AND PARTLY SUNNY SKIES BEFORE THE NEXT STORM. MODEL GUIDANCE INDICATES ANOTHER LOW PRESSURE SYSTEM APPROACHING EARLY NEXT WEEK...BUT DIFFER ON TRACK AND EVOLUTION OF THIS LOW. WILL HAVE TO KEEP AN EYE ON THIS STORM. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...MVFR CEILINGS HAVE PREVAILED FOR MOST OF THE TAF SITES EARLY THIS AFTERNOON WITH OCCASIONAL IFR CEILINGS ESPECIALLY IN AREAS OF SNOW SHOWERS. SNOW SHOWERS LOOK TO CONTINUE THROUGH 00Z THURSDAY AT SLK WITH MVFR/IFR VISIBILITIES...WITH SPOTTY SNOW SHOWERS WITH POSSIBLE MVFR VISIBIILTY AT BTV AND MPV LINGERING THROUGH 02Z. IT WILL TAKE LONGER FOR CEILINGS TO LIFT TOWARD VFR ESPECIALLY AT MPV AND SLK...WITH ONLY GRADUAL IMPROVEMENT EXPECTED THROUGH 02Z BEFORE MORE SUBSTANTIAL CLEARING TAKES PLACE THROUGH OVERNIGHT. NORTHWEST WINDS AROUND 10KTS WILL LOWER TO LIGHT/VARIABLE DURING THE OVERNIGHT. FOR THURSDAY...EXPECT VFR CONDITIONS WITH LIGHT AND VARIABLE WINDS. WINDS TURN NORTHEAST AT MSS AFTER 15Z DUE TO INCREASING PRESSURE GRADIENT AHEAD OF THE STRONG OHIO VALLEY LOW. OUTLOOK 18Z THURSDAY THROUGH SUNDAY... 18Z THURSDAY THROUGH 06Z FRIDAY...MAINLY VFR UNDER WEAKENING HIGH PRESSURE. CEILINGS BEGIN TO LOWER AND APPROACH MVFR TOWARD 06Z FRIDAY. POTENTIAL FOR LLWS AT MSS PRIOR TO 06Z FRIDAY. 06Z FRIDAY THROUGH 12Z SATURDAY...SEVERAL POTENTIAL AVIATION IMPACTS DURING THIS PERIOD AS STRONG SURFACE LOW MOVES THROUGH THE REGION WITH MVFR/IFR FLIGHT CATEGORIES. STRONG SOUTHEAST LOW- LEVEL JET SUPPORTS LLWS THROUGH 12Z FRIDAY AT SLK...BTV...AND MPV. PRECIPITATION TYPE CHANGES WILL ALSO BE A FACTOR WITH A WINTRY MIX OF RAIN...SNOW...AND SLEET. SATURDAY INTO SUNDAY...UPSLOPE SNOW SHOWERS FAVOR POTENTIAL MVFR/IFR CEILINGS/VISIBILITIES AT MPV AND SLK. CONDITIONS SHOULD TREND TOWARD VFR BY SATURDAY NIGHT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...JMG NEAR TERM...JMG/TABER/LOCONTO SHORT TERM...JMG LONG TERM...KGM AVIATION...LOCONTO
Hazardous weather outlook, Dec 19, 3:24 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 324 AM EST WED DEC 19 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-200830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 324 AM EST WED DEC 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG STORM SYSTEM WILL MOVE INTO THE AREA THURSDAY NIGHT INTO FRIDAY WITH WIDESPREAD RAIN AND MIXED PRECIPITATION. STRONG AND GUSTY EAST TO SOUTHEASTERLY WINDS WILL LIKELY ACCOMPANY THIS SYSTEM AS WELL...WITH INCREASING CONFIDENCE FOR LOCALLY DAMAGING GUSTS IN FAVORED DOWNSLOPE WIND COMMUNITIES ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AND TO A LESSER EXTENT ACROSS THE WESTERN ADIRONDACKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
Nearby
High Wind Watches in Vermont, 2012High Wind Watches in New York, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.